Mar-Apr '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Guttate P Everywhere
from Tony F.

Hey There!   I had a small patch of P for a few years but otherwise perfect skin.  Then about 1.5 years ago ... boom!  I was hit with Guttate.  It started out as a few spots and now my body is pretty much covered.

I have tried numerous rounds of Antibiotics and am going through two 1 lb. tubs of Triamcinolone cream a month.  Also, the Derm has been sending me to the tanning bed 2x week.  Still getting worse though.

Derm is suggesting some meds but says there is a risk to my liver?  This has me pretty concerned.

Any thoughts out there...?

Thanks, and I know others have it worse but this really really stinks.  Have felt pretty alone on this but came across your site. –Tony F.

*****

Ed’s Response:  It does really really stink, Tony.  We’re glad you found this place, where we all agree with you! 

Triamcinolone is a topical corticosteroid which, at the rate of 2 pounds per month(!), comes with its own set of risks and this may be one reason your doc is recommending a systemic (especially if the Triam isn’t working well).  His mention of potential liver damage would suggest he is thinking about methotrexate (MTX), which is much discussed here.  (For my most current expressed opinion on this drug, read Social Security Disability Denied from Christine W., and my response, in this month’s mail, and in the Articles section of this site you may read the journal I kept for my first 80 days on MTX).

There are risks in taking MTX, but there are cautions that minimize them — especially routine blood tests. If it does cause liver damage, it is detectable quite early and is reversible by stopping the treatment.  MTX has such a positive record of effectiveness in extensive cases like yours that it would be hard for me, in your shoes, to deny myself the attempt to use it. 

Let us know what you decide, Tony ... and write back if I was wrong, if your doc is thinking about prescribing something other than methotrexate. In the meantime, best of luck to you.  -Ed

This Month's Mail | Archives

www.flakehq.com